MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SIZER HANDLE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ZIMMER BIOMET, INC. SIZER HANDLE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).G2, country event occurred in: canada.The product is in the process of being evaluated by zimmer biomet.Once the product investigation has been completed, a follow up/final report will be submitted.
 
Event or Problem Description
It was reported that during surgery that the glenoid sizing handle doesn¿t hold the sizer.Photograph of the device indicates that it is fractured.There was no harm, injury, surgical/medical intervention to patient and no record of a delay.Due diligence is in progress.No additional information is available at this time.
 
Additional Manufacturer Narrative
Upon receipt of additional information, it has been determined that this device did not cause or contribute to a serious injury or a reportable malfunction.The initial report was forwarded in error.
 
Event or Problem Description
Upon receipt of additional information, it has been determined that this device did not cause or contribute to a serious injury or a reportable malfunction.The initial report was forwarded in error and should be voided.The device was not fractured but was only bent.
 
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).The following sections have been updated: b4, b5, d4, d9, g1, g3, g6, h2, h3, h4, h6, h11.Due diligence with the reporting contact confirmed that the device was not fractured and that only the prongs were bent.However, once product was returned and evaluated, it was determined that the plunger was fractured and not returned.Therefore, 0001822565-2025-00040-1 should be disregarded and the event is reportable.Visual examination of the returned product identified the plunger of the device has fractured and was not returned.Fracture analysis has been previously analyzed for this fracture location where overload was identified as the mode of failure.Review of the device history records identified no deviations or anomalies during manufacturing.Device is used for treatment.A definitive root cause cannot be determined.The reported event has been confirmed through product return.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Upon evaluation of the returned device, it was observed that the plunger of the device was fractured.

Brand Name
SIZER HANDLE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21081311
Report Number0001822565-2025-00040
Device Sequence Number6899210
Product Code KWS
UDI-Device Identifier00889024574632
UDI-Public(01)00889024574632(10)65636161
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSBGL2000
Device Lot Number65636161
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer01/10/2025
03/14/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date01/21/2025
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose